Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 22, NWS Memphis, TN

April 17, 2011Hardin County, Tennessee

NWS Memphis, TN issued this river flood advisory at Apr 17, 2011, 7:03 AM CDT for Hardin County, Tennessee. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 7:03 AM CDT (12:03 UTC)
Expired
Apr 18, 2011, 6:41 PM CDT
In force
36 hr
Issued by
NWS Memphis, TN

County Hardin County, TN

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 17, 6:32 AM CDT, 31 minutes earlier.

Area forecast discussion, Apr 17, 6:32 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
632 AM CDT SUN APR 17 2011

.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 429 AM CDT SUN APR 17 2011/

DISCUSSION...
AFTER A CHILLY START...A RELATIVELY DRY AIRMASS WILL WARM TO NEAR
NORMAL VALUES TODAY... AIDED BY AMPLE SUNSHINE. FEW CHANGES FOR
TODAY IN THE MORNING FORECAST PACKAGE.

TONIGHT/S LIGHT SOUTHERLY RETURN FLOW WILL STRENGTHEN CONSIDERABLY
ON MONDAY... WITH WARM AND HUMID AIRMASS BUILDING INTO THE MIDSOUTH
BEHIND A WARM FRONT. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE WITH THE PASSAGE OF THE WARM FRONT. CONFIDENCE ON
MONDAY/S RAIN CHANCES NOT ESPECIALLY HIGH...GIVEN A ROBUST CAPPING
INVERSION NEAR 750MB ON GFS SOUNDINGS. NAM SHOWS NO CAP. WILL
MAINTAIN A PRUDENT 15 TO 20 POPS MAINLY ALONG AND WEST OF THE MS
RIVER.

ZONAL UPPER LEVEL FLOW WILL AMPLIFY ON TUESDAY... WITH THE ARRIVAL
OF A TROF OVER THE CENTRAL AND NORTHERN PLAINS. THIS FEATURE WILL
STRENGTHEN AS IT LIFTS TO THE GREAT LAKES BY WEDNESDAY
MORNING. GREATEST HEIGHT FALLS THROUGH THE MID MS RIVER VALLEY
WILL LIKELY OCCUR LATE TUESDAY NIGHT. EXPECT THE GREATEST FOCUS OF
STRONG TO SEVERE STORMS TO THE NORTH OF THE MIDSOUTH...BUT A FEW
STORMS MAY DEVELOP DEEPER INTO THE WARM SECTOR WITH THE PASSAGE OF
A TRAILING SHORTWAVE. THE SURFACE FRONT WILL PROGRESS SOUTHWARD
THROUGH THE MIDSOUTH ON WEDNESDAY...PERHAPS EARLIER IF A COLD POOL
BECOMES WELL ESTABLISHED. THIS FRONT WOULD LIKELY ENCOUNTER A
MODERATELY UNSTABLE AIRMASS OVER NORTH MS BY EARLY AFTERNOON.

WEDNESDAY/S COLD FRONT WILL RETURN NORTH AS A WARM FRONT ON
FRIDAY... IN ADVANCE OF ANOTHER UPPER LEVEL TROF OVER THE PLAINS.
COLD FRONTAL PASSAGE AND ASSOCIATED THUNDERSTORMS APPEAR PROBABLE FOR
SATURDAY...PER THE 00Z GFS. 00Z ECMWF DEPARTS FROM THE GFS AND
EARLIER ECMWF RUNS IN MAINTAINING LOW AMPLITUDE RIDGING AND NO
FRONTAL PASSAGE. WILL AWAIT FUTURE CORROBORATING ECMWF RUNS BEFORE
MAKING ANY SIGNIFICANT CHANCES TO THE WEEKEND PERIODS.

PWB

&&

.AVIATION...
12Z TAF CYCLE

VFR CONDITIONS EXPECTED TO PERSIST FOR THE NEXT 24 HOURS. LIGHT
SOUTH WINDS WILL INCREASE TO 9-12 KTS AT MEM/MKL/TUP BETWEEN 17
/14Z-17Z...AND AROUND 15 KTS AT JBR BY 17/17Z. OCCASIONAL GUSTS AT
MEM/MKL TO 20KTS AND 25KTS AT JBR ARE POSSIBLE. WINDS WILL DIMINISH TO
AROUND 10 KTS AT MEM/MKL/JBR AROUND 18/00Z AND DOWN TO AROUND 4
KTS AT TUP AROUND 18/00Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  56  77  68 /   0   0  20  10
MKL  73  50  79  65 /   0   0  10  10
JBR  73  54  75  66 /   0   0  20  20
TUP  73  48  79  65 /   0   0  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 17, 3:35 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CDT SUN APR 17 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
335 AM CDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A
TUNICA MISSISSIPPI TO SAVANNAH LINE TUESDAY NIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...
MAINLY OVER NORTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY NIGHT AND WEDNESDAY.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:00 AM CDTRiver Flood WarningMEGLowndes, Monroe8 days

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.